Alert archive / Georgia / Special Weather Statements in 2021
Special Weather Statement, NWS Jacksonville, FL
NWS Jacksonville, FL issued this special weather statement at Jan 31, 2021, 9:12 PM EST for Glynn County, Georgia. It was in force for 48 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jan 31, 2021, 9:12 PM EST (02:12 UTC)
- Expired
- Jan 31, 2021, 10:00 PM EST
- In force
- 48 min
- Issued by
- NWS Jacksonville, FL
County Glynn County, GA
The radar
The Jacksonville radar (KJAX), 88 km from the middle of the area, began a volume at 02:12 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Jacksonville, FL (KJAX), launched 00:00Z, 2.2 hours before the alert went out and 86 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 101 J/kg
- Mixed-layer CIN
- -57 J/kg
- Mixed-layer LCL
- 988 m above ground
- 0-6 km bulk shear
- 51 kt
- 0-1 km storm-relative helicity
- 284 m²/s²
- 0-3 km storm-relative helicity
- 391 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 0.8
The text
As transmitted.
439
WWUS82 KJAX 010212
SPSJAX
Special Weather Statement
National Weather Service Jacksonville FL
912 PM EST Sun Jan 31 2021
GAZ152>154-165-166-250-264-350-364-010300-
Northeastern Charlton GA-Inland Glynn GA-Inland Camden GA-
Coastal Glynn GA-Western Charlton GA-Brantley GA-Coastal Camden GA-
Northern Ware GA-Southern Ware GA-
912 PM EST Sun Jan 31 2021
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN CAMDEN...GLYNN...CENTRAL
BRANTLEY...EAST CENTRAL WARE AND NORTHERN CHARLTON COUNTIES UNTIL
1000 PM EST...
* At 912 PM EST, National Weather Service meteorologists were
tracking gusty showers along a line extending from near Sapelo
Island to near Waverly to 9 miles north of Needmore. Movement was
east at 35 mph.
* Winds in excess of 45 mph possible with these showers.
* Locations impacted include...
Brunswick, St. Simons Island, Woodbine, Dock Junction, Hickox,
Country Club Estates, Thalmann, Sea Island, Race Pond and
Waynesville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Jacksonville on
Facebook and Twitter.
&&
LAT...LON 3116 8128 3110 8137 3094 8140 3093 8249
3140 8158 3133 8147 3134 8147 3133 8145
3133 8144 3131 8144 3128 8139 3129 8139
3128 8138 3130 8137 3131 8134 3128 8132
3128 8123
TIME...MOT...LOC 0212Z 274DEG 23KT 3144 8130 3109 8182 3082 8267
$$
BOOTHEWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before this special weather statement went out at Jan 31, 8:40 PM EST, 32 minutes earlier.
Area forecast discussion, Jan 31, 8:40 PM EST, 32 minutes before
Area Forecast Discussion
National Weather Service Jacksonville FL
840 PM EST Sun Jan 31 2021
...MARGINAL THREAT OF SEVERE STORMS THIS EVENING...
...MUCH COLDER AND BRISK THE NEXT FEW DAYS...
.UPDATE...
The forecast remains on track this evening. Currently, a
SW-NE oriented line of showers associated with a prefrontal trough
is tracking east-southeastward across southeastern GA. Gusty winds
are possible, especially with stronger segments along the line as it
slides across GA into northeastern FL over the next few hours.
Further south, dewpoints have increased across the Suwannee Valley
areas of northeast FL allowing a pocket of MUCAPE across that area.
This has resulted increased shower coverage across the Suwannee
River Valley. Elsewhere, conditions are currently dry. Along with
the gusty winds, latest KJAX RAOB indicates strong lower
tropospheric shear, with helicity values 200-300 j/kg in the in
PBL - more than sufficient for organized convection development.
That said, cannot rule out an isolated tornado or two with
tonight's convection. Main concern with convection as it evolves
tonight will be the ability to maintain strength amid very little
instabilty.
Expect the prefrontal line of showers to continue moving east-
southeast through tonight, reaching Jacksonville around midnight
and eventually sliding into the Atlantic between 2am/3am Monday
morning. Showers will be possible behind the main line of
convection and ahead of the lagged cold front through the predawn
hours Monday.
Despite the cold frontal passage, lows tonight will not drop
substantially with a blanket of stratus trailing behind the front.
Lows across southeast GA expected to bottom out in the low to mid
40s, whereas lows across northeast Florida will drop to the mid 40s
and low 50s.
&&
.PREV DISCUSSION [651 PM EST]...
.NEAR TERM [Tonight through Monday]...Breezy southwest flow across
the area this afternoon ahead of strong cold front and upper
trough to the west. Instability axis to the west expected to
shift over the area this evening as cold front approaches.
Isolated strong to severe storms still possible due to strong
upper trough and dynamics despite the weak instabilty. Expect
main area of showers with isolated storms to move across se Ga
between 6 and 10 pm and ne Fl between 9 pm and 1 am. Isolated
areas of strong and damaging winds along with isolated tornadoes
are possible this evening. Cold front will push se of the area
before dawn with a dry and colder airmass advecting into the area.
Low temperatures tonight will drop into the mid 40s across se Ga
and upper 40s/lower 50s over ne Fl. A secondary low pressure
system will rapidly deepen off the mid- Atlantic coast tonight
and Monday which will further tighten the pressure gradient and
increase winds across the area. High temperatures on Monday will
only reach the 50s with strong winds making it feel colder.
.SHORT TERM [Monday night through Wednesday Night]...
Tight pressure gradient will remain over the area Monday night
through Tuesday night as strong cold air advection persists. Low
wind chill temperatures in the mid/upper 20s will occur Monday
night and Tuesday night. A light freeze is possible inland as
temperatures fall to around freezing. Winds will drop off
Wednesday night as surface ridge to the west moves overhead. A
light freeze with frost is expected inland. High temperatures will
only be in the 50s Tuesday and mid 50s to lower 60s Wednesday.
.LONG TERM [Thursday Through Sunday]...Winds will be light on
Thursday as surface ridge moves off the east coast. Temperatures
will return to near average levels with highs on Thursday reaching
the 60s. Winds will veer to the south and southwest on Friday
ahead of the next cold front continuing the warm trend. Models
continue to differ next weekend with the GFS being faster with
frontal passage than the ECMWF...though timing differences are not
as large as previous model runs. Temperatures will be at or above
average through the period with the best rain chances forecast for
Saturday and Saturday night.
.AVIATION...
[Through 00Z Tuesday]
Degrading conditions are expected tonight with the advertised cold
frontal passage. Showers and isolated thunderstorms along the cold
front are possible at all TAF sites between 03-06z tonight as the SW-
NE oriented front presses southeastward. CIGs expected to drop to
MVFR with the frontal convection and then lower further toward IFR
behind it through the predawn hours Monday. Reduced VSBY is likely
with the main line of showers, but with winds remaining elevated
VSBY expected to return to VFR after showers pass. Expect CIGs to
improve to MVFR by daybreak, trending toward VFR through the day.
Behind the front winds will veer westerly and remain gusty, with
sustained speeds 10-15 kts and gusts 20-25 kts.
.MARINE...Advisory conditions will continue through Tuesday night.
A strong cold front will push across the waters tonight with low
pressure rapidly deepens off the mid-Atlantic states on Monday.
Showers with isolated thunderstorms will move across the waters
tonight...ending by dawn as the front shifts to the east. The low
will move very slowly to the northeast which will maintain a tight
pressure along the eastern seaboard through Tuesday night. Gale
force gusts are expected offshore Monday through Tuesday and a
Gale Watch has been issued. Winds and seas will subside Wednesday
and Thursday as the surface low moves into the Canadian Maritimes
and surface high pressure moves over the southeast which will
relax the pressure gradient.
Rip Currents: Moderate risk through Monday.
.FIRE WEATHER...Cold and dry pattern expected for Monday and
Tuesday after cold frontal passage tonight. Strong northwest
winds Monday and Tuesday will produce high dispersions.
&&
.PRELIMINARY POINT TEMPS/POPS...
AMG 46 50 32 51 28 / 90 0 0 0 0
SSI 49 55 34 52 33 / 90 10 0 0 0
JAX 49 56 35 53 33 / 100 10 0 0 0
SGJ 52 59 35 53 35 / 90 10 0 0 0
GNV 49 55 32 53 30 / 90 10 0 0 0
OCF 52 59 33 55 31 / 80 10 0 0 0
&&
.JAX WATCHES/WARNINGS/ADVISORIES...
FL...None.
GA...None.
AM...Gale Watch from Monday afternoon through Tuesday afternoon for
Waters from Altamaha Sound GA to Fernandina Beach FL from
20 to 60 NM-Waters from Fernandina Beach to St. Augustine
FL from 20 to 60 NM-Waters from St. Augustine to Flagler
Beach FL from 20 to 60 NM.
Small Craft Advisory until noon EST Monday for Waters from
Altamaha Sound GA to Fernandina Beach FL from 20 to 60 NM-
Waters from Fernandina Beach to St. Augustine FL from 20 to
60 NM-Waters from St. Augustine to Flagler Beach FL from 20
to 60 NM.
Small Craft Advisory from 3 PM Tuesday to 4 AM EST Wednesday for
Waters from Altamaha Sound GA to Fernandina Beach FL from
20 to 60 NM-Waters from Fernandina Beach to St. Augustine
FL from 20 to 60 NM-Waters from St. Augustine to Flagler
Beach FL from 20 to 60 NM.
Small Craft Advisory until 3 PM EST Tuesday for Coastal waters
from Altamaha Sound to Fernandina Beach FL out 20 NM-
Coastal waters from Fernandina Beach to St. Augustine FL
out 20 NM-Coastal waters from St. Augustine to Flagler
Beach FL out 20 NM.
&&In the hours before
Special weather statement, Jan 31, 7:02 PM EST, 2 hours 10 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
702 PM EST Sun Jan 31 2021
GAZ132-134>136-151-010045-
Pierce GA-Bacon GA-Appling GA-Coffee GA-Wayne GA-
702 PM EST Sun Jan 31 2021
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN COFFEE...NORTHERN
PIERCE...CENTRAL BACON...NORTHWESTERN WAYNE AND SOUTHEASTERN APPLING
COUNTIES UNTIL 745 PM EST...
* At 701 PM EST, National Weather Service meteorologists were
tracking gusty showers along a line extending from 8 miles
northeast of Surrency to near Nicholls. Movement was east at 40
mph.
* Winds in excess of 50 mph possible with these showers.
* Locations impacted include...
Jesup, Alma, Surrency, Odum, Doctortown and New Lacy.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.
To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Jacksonville on
Facebook and Twitter.
&&
LAT...LON 3182 8204 3182 8201 3179 8199 3178 8197
3179 8195 3177 8195 3175 8193 3175 8191
3173 8191 3171 8188 3167 8185 3166 8183
3165 8182 3165 8180 3163 8179 3163 8177
3154 8190 3146 8268 3185 8209
TIME...MOT...LOC 0001Z 260DEG 42KT 3182 8211 3152 8255
BOOTHESpecial weather statement, Jan 31, 7:13 PM EST, 1 hour 59 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
713 PM EST Sun Jan 31 2021
GAZ163-250-350-010100-
Clinch GA-Northern Ware GA-Southern Ware GA-
713 PM EST Sun Jan 31 2021
...SIGNIFICANT WEATHER ADVISORY FOR WEST CENTRAL WARE AND NORTHERN
CLINCH COUNTIES UNTIL 800 PM EST...
* At 712 PM EST, National Weather Service meteorologists were
tracking a gusty shower near Homerville, moving east at 45 mph.
* Wind gusts of 50 to 55 mph possible with this shower.
* Locations impacted include...
Homerville, Argyle, Cogdell and Manor.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
This shower may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Jacksonville on
Facebook and Twitter.
&&
LAT...LON 3119 8271 3118 8267 3119 8267 3122 8244
3101 8241 3097 8241 3104 8290 3116 8291
TIME...MOT...LOC 0012Z 262DEG 41KT 3109 8281
BOOTHESpecial weather statement, Jan 31, 7:47 PM EST, 1 hour 25 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
747 PM EST Sun Jan 31 2021
GAZ135-136-151>153-162-163-250-264-350-364-010130-
Pierce GA-Northeastern Charlton GA-Inland Glynn GA-Appling GA-
Clinch GA-Western Charlton GA-Brantley GA-Echols GA-Wayne GA-
Northern Ware GA-Southern Ware GA-
747 PM EST Sun Jan 31 2021
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN GLYNN...PIERCE...
NORTHWESTERN ECHOLS...BRANTLEY...CENTRAL WARE...WAYNE...CENTRAL
CLINCH...SOUTHEASTERN APPLING AND NORTHWESTERN CHARLTON COUNTIES
UNTIL 830 PM EST...
* At 746 PM EST, National Weather Service meteorologists were
tracking gusty showers along a line extending from near Richmond
Hill to near Screven to 6 miles south of Argyle. Movement was east
at 40 mph.
* Winds in excess of 45 mph possible with these showers.
* Locations impacted include...
Waycross, Jesup, Blackshear, Homerville, Nahunta, Patterson,
Argyle, Stephen Foster State Park, Gardi and Screven.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.
To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Jacksonville on
Facebook and Twitter.
&&
LAT...LON 3079 8313 3081 8310 3085 8309 3085 8301
3087 8297 3094 8297 3147 8218 3172 8188
3167 8185 3165 8181 3166 8181 3161 8177
3158 8170 3156 8170 3149 8164 3148 8162
3145 8163 3143 8161 3136 8152 3079 8236
TIME...MOT...LOC 0046Z 266DEG 60KT 3189 8137 3148 8192 3099 8265
BOOTHESpecial weather statement, Jan 31, 8:34 PM EST, 38 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
834 PM EST Sun Jan 31 2021
GAZ136-152>154-163-165-166-250-264-350-364-010215-
Northeastern Charlton GA-Inland Glynn GA-Clinch GA-Inland Camden GA-
Coastal Glynn GA-Western Charlton GA-Brantley GA-Coastal Camden GA-
Wayne GA-Northern Ware GA-Southern Ware GA-
834 PM EST Sun Jan 31 2021
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN CAMDEN...GLYNN...
BRANTLEY...CENTRAL WARE...SOUTHEASTERN WAYNE...CENTRAL CLINCH AND
NORTHERN CHARLTON COUNTIES UNTIL 915 PM EST...
* At 833 PM EST, National Weather Service meteorologists were
tracking gusty showers along a line extending from Crescent to
Hickox to 10 miles southeast of Homerville. Movement was east at 35
mph.
* Winds in excess of 45 mph possible with these showers.
* Locations impacted include...
Brunswick, St. Simons Island, Nahunta, Dock Junction, Hickox,
Country Club Estates, Thalmann, Everett, Raybon and Race Pond.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Jacksonville on
Facebook and Twitter.
&&
LAT...LON 3125 8123 3115 8143 3087 8218 3087 8285
3118 8215 3144 8161 3136 8152 3133 8145
3133 8144 3131 8144 3128 8139 3129 8139
3128 8138 3130 8137 3131 8134 3128 8132
3128 8126 3127 8122
TIME...MOT...LOC 0133Z 272DEG 32KT 3150 8139 3116 8200 3089 8268
BOOTHELocal storm report, Jan 31, 8:41 PM EST, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
841 PM EST SUN JAN 31 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0823 PM NON-TSTM WND GST 2 N MAYPORT 30.42N 81.41W
01/31/2021 M42 MPH AMZ452 FL MESONET
MESONET STATION XHUP AT HUGUENOT PARK
MEASURED A PEAK WIND GUST OF 42 MPH.
&&Special weather statement, Jan 31, 9:12 PM EST, 0 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
912 PM EST Sun Jan 31 2021
GAZ152>154-165-166-250-264-350-364-010300-
Northeastern Charlton GA-Inland Glynn GA-Inland Camden GA-
Coastal Glynn GA-Western Charlton GA-Brantley GA-Coastal Camden GA-
Northern Ware GA-Southern Ware GA-
912 PM EST Sun Jan 31 2021
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN CAMDEN...GLYNN...CENTRAL
BRANTLEY...EAST CENTRAL WARE AND NORTHERN CHARLTON COUNTIES UNTIL
1000 PM EST...
* At 912 PM EST, National Weather Service meteorologists were
tracking gusty showers along a line extending from near Sapelo
Island to near Waverly to 9 miles north of Needmore. Movement was
east at 35 mph.
* Winds in excess of 45 mph possible with these showers.
* Locations impacted include...
Brunswick, St. Simons Island, Woodbine, Dock Junction, Hickox,
Country Club Estates, Thalmann, Sea Island, Race Pond and
Waynesville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Jacksonville on
Facebook and Twitter.
&&
LAT...LON 3116 8128 3110 8137 3094 8140 3093 8249
3140 8158 3133 8147 3134 8147 3133 8145
3133 8144 3131 8144 3128 8139 3129 8139
3128 8138 3130 8137 3131 8134 3128 8132
3128 8123
TIME...MOT...LOC 0212Z 274DEG 23KT 3144 8130 3109 8182 3082 8267
BOOTHEThe office that day
Everything else NWS Jacksonville, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 31, 9:32 PM EST | Special Weather Statement | JAX | Hamilton, Suwannee | 43 min |
| Jan 31, 10:06 PM EST | Special Weather Statement | JAX | Columbia, Hamilton, Suwannee | 54 min |
| Jan 31, 10:31 PM EST | Special Weather Statement | JAX | Baker, Columbia, Union | 44 min |
| Jan 31, 11:09 PM EST | Special Weather Statement | JAX | Bradford, Clay, Duval, Nassau, Union | 51 min |
| Jan 31, 11:12 PM EST | Special Marine Warning | JAX | 93 min | |
| Jan 31, 11:30 PM EST | Severe Thunderstorm Warning | JAX | Duval, Nassau | 45 min |
| Jan 31, 11:53 PM EST | Special Weather Statement | JAX | Clay | 52 min |
| Feb 1, 12:14 AM EST | Special Marine Warning | JAX | 91 min | |
| Feb 1, 1:29 AM EST | Gale Warning | JAX | 49 hr | |
| Feb 1, 2:32 PM EST | Wind Chill Advisory | JAX | Alachua, Baker, Bradford, Duval, Flagler, Gilchrist and 4 more | 18 hr |
| Feb 1, 2:59 PM EST | Small Craft Advisory | JAX | 47 hr | |
| Jan 31, 7:02 PM EST | Special Weather Statement | JAX | Bacon, Wayne | 43 min |
| Jan 31, 7:13 PM EST | Special Weather Statement | JAX | Ware | 47 min |
| Jan 31, 7:47 PM EST | Special Weather Statement | JAX | Brantley, Clinch, Pierce, Ware, Wayne | 43 min |
| Jan 31, 8:34 PM EST | Special Weather Statement | JAX | Brantley, Clinch, Glynn, Ware | 41 min |
Nearby
Special Weather Statements in Georgia, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.